I have been having problems with hypoglycemia and I was also have fatigue for the past couple months - my arms and legs felt tired and I feel like I was craving sleep.
My doctor found my TSH was 9.8 (5.4 high limit normal). All other blood panel items were normal including fasting insulin. He started me on 50mg levothyroxine.
2 days after I started taking levothyroxine, I felt like I had ALOT of energy, more than I've had in years. I've felt this way for 2 weeks. However, now and for the past 2 days, I feel the same as I did before I took the levothyroxine. I'm still taking it. My blood sugar level has been normal range - I check it, and my blood sugar hasn't really changed going from feeling good to feeling bad.
Also I sweat at night now too. Not a drenching sweat, just a damp pillow and neckline.
Can you feel good then bad while you're starting levothyroxine? Or if 50mg wasn't enough, would that cause my symptoms?
I also have seasonal asthma and take in-hailed cortiosteroids (Flovent). This all started the same time allergy season started.
Did your doctor do any thyroid tests, other than TSH? He should also have done Free T3 and Free T4, which are the actual thyroid hormones, while TSH is a pituitary hormone and should not be used alone to diagnose a thyroid condition. If he ran the actual thyroid hormone tests, please post the results, with reference ranges, which vary lab to lab and have to come from your own lab report.
Thyroid hormones are measured in mcg, rather than mg, so if understand correctly, you are on 50 mcg/day. Please verify that.
It takes 4-6 weeks for the levo to build to full potential in your blood, though some people report lessening of symptoms sooner. It's not unusual for symptoms to worsen after beginning thyroid replacement hormones, or for new symptoms to appear. Often it's a matter of waiting for the hormone levels to reach a point that's good for you. 50 mcg is often a "starter" dose and it's entirely possible that you will end up on a higher dosage.
It is more likely that your dose was too much, and you are over medicated. I would seek an Endocrinologist that will test your TSH, TFree, TPO Ab level, Hormones levels and do an Adrenal Stress Index. Finding a med that balances these levels can take more than one attempt. You need a Dr who will work you through the process and help you understand. (FYI - cotiosteroids effect the adrenal glands, so the Adrenal Stress Index might be helpful. It does not sound like you are dipping into and out of hypoglycemia, which would include symptoms like irritability, shakiness, and nervousness. Chronic Fatigue or Fibromyalgia can give you weak arms & legs, with sweat, but usually show up with a myriad of other problems.
I can't imagine that you went hyper after only 2 weeks on levo, since it takes 4-6 weeks for it to even reach full potential.......
Hypoglycemia can cause fatigue, as can other conditions. Fibromyalgia is a set of symptoms with no explanation, as is Chronic Fatigue. Once a person is started on thyroid medication and dosage is adjusted adequately, symptoms typically go away.
IMO, you need to be retested with TSH and both, Free T3 and Free T4 before you make any adjustments to your medication, since it takes a while for the body to adjust to having hormones, it's been doing without.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.